MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24686
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.
 
Event or Problem Description
It was reported that balloon rupture occurred.The patient presented for balloon dilation of vascular stenosis at fistula.The 50% stenosed target lesion with a bend of > 90 degrees was located in the severely tortuous and moderately calcified vessel.A 7.0 x80, 75cm gladiator elite balloon catheter was advanced for dilation.However, during inflation at 15-20 atmospheres for 30 seconds the balloon ruptured and a pinhole was noted.The procedure was completed with another of same device.There were no patient complications reported and the patient status was stable.
 
Additional Manufacturer Narrative
A2- age at time of event: 18 years or older.Device evaluated by mfr.: a gladiator device was received for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A complete balloon circumferential tear was identified located at the proximal balloon sleeve.The balloon was also torn longitudinally beginning at the circumferential tear and extending approximately 90mm distally across the balloon material.No other issues were noted with the balloon.A visual examination observed no damage to the tip of the device.A visual and tactile examination found no kinks or damage to the shaft of the device.A visual examination found both markerbands to be undamaged and present on the shaft of the device.
 
Event or Problem Description
It was reported that balloon rupture occurred.The patient presented for balloon dilation of vascular stenosis at fistula.The 50% stenosed target lesion with a bend of > 90degrees was located in the severely tortuous and moderately calcified vessel.A 7.0 x80, 75cm gladiator elite balloon catheter was advanced for dilation.However, during inflation at 15-20 atmospheres for 30 seconds, the balloon ruptured and a pinhole was noted.The procedure was completed with another of same device.There were no patient complications reported and the patient status was stable.It was further reported that there were two 7.0 x80, 75cm gladiator elite balloon catheters used during the procedure and were damaged.The balloon catheters got damaged on the second time it was pressurized.
 
Additional Manufacturer Narrative
A2- age at time of event: 18 years or older.
 
Event or Problem Description

Brand Name
GLADIATOR ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key16060222
Report Number2124215-2022-55017
Device Sequence Number2019842
Product Code LIT
UDI-Device Identifier08714729809838
UDI-Public08714729809838
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/08/2023
Device Model Number24686
Device Catalogue Number24686
Device Lot Number0025180152
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/21/2022
Supplement Date Received by Manufacturer12/29/2022
01/30/2023
Initial Report FDA Received Date12/28/2022
Supplement Report FDA Received Date01/16/2023
02/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown